Wisconsin, 2010Strong Wind in Wisconsin, April 2, 2010
April 2, 2010 · NWS MKX · 1 event in 1 county or zone
Strong southwest winds, gusting to an estimated 43 knots (50 mph) pushed a motorcycle over at the intersection on Interstate 39/90 and Hart Rd. The diver was injured, and his cycle sustained minor damage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southwest winds, gusting to an estimated 43 knots (50 mph) pushed a motorcycle over at the intersection on Interstate 39/90 and Hart Rd. The diver was injured, and his cycle sustained minor damage. This occurred about 4 miles northeast of Beloit. The winds about 5000 feet above ground level were about 40 to 50 knots at the time of the accident. Daytime heating and mixing of the lower atmosphere allowed some of the higher momentum air to mix down to the surface.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Apr 2, 3:12 AM CST, 5 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 3:12 AM CST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 AM CDT FRI APR 2 2010
.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS SHOW TROUGH OVER INTERMOUNTAIN WEST
AND RIDGE OVER SOUTHEAST U.S. THIS MORNING. THE INFLECTION POINT
OVER THE PLAINS AND UPPER MIDWEST WILL BE THE FOCAL AREA FOR THE
UPCOMING SYSTEM. THERE IS A STEADY STREAM OF MIDDLE TO UPPER LEVEL
MOISTURE AND CIRRUS CLOUDS IN THIS AREA AT THIS TIME.
&&
.SHORT TERM...
TODAY...FORECAST CONFIDENCE...HIGH.
APPROACHING LOW PRESSURE FROM THE PLAINS WILL BRING ANOTHER WARM
AND BREEZY DAY. TODAY WILL BE SIMILAR TO YESTERDAY...EXCEPT FOR A
THICKER HIGH CLOUD COVER AND MAYBE SLIGHTLY COOLER TEMPS BECAUSE
OF IT. THE MORNING WILL START OUT WITH FAIRLY LIGHT WINDS AND
OCCASIONAL GUSTS...BUT RIGHT AROUND 15Z THE WINDS WILL PICK UP AS
THE STRONG WINDS JUST ABOVE THE SFC MIX DOWN. THE 850MB LOW LEVEL
JET WILL BE FOCUSED OVERHEAD TODAY...WITH WINDS IN EXCESS OF 40 TO
50 KT. HOWEVER...WITH VERY WARM 850MB TEMPS...THE ENVIRONMENT IS
WELL CAPPED AND WE SHOULD ONLY MIX UP TO AROUND 900MB OR SO.
925MB TEMPS WILL BE AROUND 17C TO 18C BY LATE AFTERNOON...WHICH
WOULD BE AROUND 78F TO 80F. THE LAKE BREEZE WILL MAKE THE MKE TEMP
VERY UNCERTAIN. WENT WITH A HIGH AROUND 80 TO ACCOUNT FOR A LATE
LAKE BREEZE ARRIVAL SINCE WINDS ARE GOING STRONG OUT OF THE
SOUTHWEST EARLY THIS MORNING.
TONIGHT THROUGH SUNDAY...FORECAST CONFIDENCE...MEDIUM.
LOW PRESSURE OVER NORTHERN MINNESOTA WILL MOVE NORTH NORTHEAST
INTO ONTARIO CANADA...PULLING A COLD/OCCLUDED FRONT INTO WESTERN
WISCONSIN TONIGHT...AND ACROSS THE REST OF THE REGION ON SATURDAY.
MODELS ALSO SHOW A RATHER STRONG SHORTWAVE TROUGH SHIFTING
NORTHEAST TROUGH THE REGION SATURDAY AFTERNOON AND SATURDAY
EVENING. THE NAM IS A LITTLE SLOWER WITH THE ONSET OF THE
PRECIPITATION AND FROPA THAN THE GFS...DELAYING THE PRECIPITATION
UNTIL SATURDAY OVER THE SOUTHEAST. WITH DRIER AIR IN PLACE AHEAD
OF THIS SYSTEM...THE SLOWER MOVEMENT MAY BE BETTER.
WENT WITH CATEGORICAL POPS OVER THE WEST AFTER 06Z TONIGHT GIVEN THE
STRONG SYNOPTIC UPWARD VERTICAL MOTION EXPECTED AND THE RESULTING
SATURATION. SPREAD LIKELY POPS OVER THE EAST ON SAT MORNING. SOME
WEAK INSTABILITY ALOFT IS SEEN IN FORECAST SOUNDINGS FOR TONIGHT
INTO SATURDAY...SO KEPT THE ISOLATED THUNDER MENTION WITH THE HIGHER
POPS.
MODELS SHOW ALL PRECIP CLEARED OUT OF THE STATE RIGHT BEHIND THE
FRONT BY 00Z SUN. WAS CONSERVATIVE WITH CLEARING THE PRECIP TO KEEP
GOOD COLLABORATION.
SHORTWAVE CROSSING THE UPPER MIDWEST...IN COMBINATION WITH THE LEFT
EXIT REGION OF THE JET...SHOULD BRING MORE SHOWERS TO MAINLY
NORTHERN WI SAT NIGHT. KEPT SCHC MENTION...BUT DO NOT THINK THAT IT
WILL AFFECT THE CWA.
.LONG TERM...
SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE...MEDIUM.
CONTINUED TO KEEP SUNDAY DRY...HOWEVER A WEAK WAVE COULD BRING SOME
SHOWERS...BUT FORCING IS WEAK AND AND MOISTURE WILL BE LIMITED.
MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE...LOW.
ECMWF AND GFS HAVE DIFFERENT SOLUTIONS IN THE EXTENDED DUE TO SUBTLE
UPPER LEVEL FEATURE DIFFERENCES. ECMWF SHOWS QPF OVER CWA ASSOCIATED
WITH WEAK SHORTWAVE CROSSING THE REGION. THE GFS STAYS DRY.
THE GFS IS QUICKER THAN THE ECMWF WITH LOW PRESSURE MOVING NORTHEAST
FROM THE CENTRAL PLAINS INTO NORTHERN IOWA MON NIGHT OR TUE MORNING.
THE LOW BRINGS A STRONG WARM FRONT INTO THE AREA...WITH THE LOW
SHIFTING NORTHEAST INTO WISCONSIN ON TUESDAY. THEREFORE...DID NOT
MAKE ANY MAJOR CHANGES TO THIS PERIOD EXCEPT EXPANDED AREA OF LIKELY
POPS ON TUE MORNING. TEMPERATURES WILL HIGHLY DEPENDED ON WHETHER WE
GET INTO WARM SECTOR OF MIDWEEK LOW.
&&
.AVIATION...LOW LEVEL WIND SHEAR THE MAIN PROBLEM EARLY IN THE
FORECAST WITH AREA PROFILERS SHOWING 45 TO 50 KT SSWLY WINDS AT
925MB. MIXING AFTER 15Z WILL INCREASE SRLY SFC WINDS TO 15 TO 25
KNOTS...WHILE WINDS AT OR BELOW 2000 FT LOWER TO 30 TO 35 KNOTS.
WHILE SOME MODELS BRINGING PCPN EARLIER...WILL TIE RAIN INTO THE TAF
SITES WITH BETTER FRONTOGENETIC FORCING FROM WEST TO EAST BETWEEN
06Z AND 12Z SAT. BASED ON UPSTREAM OBS...WILL KEEP CIGS AND VSBYS NO
LOWER THAN MVFR WITH PCPN FOR NOW.
&&
.MARINE...S-SELY WINDS WILL CONTINUE INTO LATE THIS EVENING AS
STRONG LOW PRESSURE SLOWLY MOVES FROM EASTERN SOUTH DAKOTA TO MN
TODAY. THE PRESSURE GRADIENT WILL RELAX LATE TONIGHT INTO SATURDAY
MORNING AS A TRAILING TROUGH OF LOW PRESSURE CROSSES THE REGION AS
THE LOW MOVES INTO WRN ONTARIO CANADA FOR SAT. WITH NEARSHORE OBS
SITES ALREADY GUSTING FREQUENTLY TO SMALL CRAFT ADVISORY
LEVELS...AND EXPECTED TO CONTINUE THROUGH THE BALANCE OF THE
DAY...HAVE ISSUED A SMALL CRAFT ADVISORY UNTIL 12 SAT.
EXPECT THE ADVISORY CRITERIA WINDS AND WAVES MAINLY WITHIN THE FIRST
MILE OR SO OF THE NEARSHORE WATERS...WITH SUSTAINED WINDS TO REMAIN
AROUND 15 KTS WITH FREQUENT GUSTS TO 25 KNOTS...AND WAVES RANGING
FROM 3-5 FEET. THE STABLE CONDITIONS FARTHER OUT OVER LAKE MI WILL
LIMIT THE MIXING OF HIGHER WINDS TO THE SFC.
&&
.FIRE WEATHER...CYCLOGENESIS FROM THE CENTRAL PLAINS INTO MN TODAY WILL
CONTINUE TO SUPPORT WINDY AND WARM CONDITIONS. BREEZY AND VERY GUSTY
SLY WINDS ARE EXPECTED ONCE AGAIN BY LATE THIS AM OR EARLY
AFTERNOON WITH WIND GUSTS AROUND 27 KTS. LOW RELATIVE HUMIDITY IS
ONCE AGAIN EXPECTED WITH RHS IN THE 30 TO 40 PERCENT RANGE.
THEREFORE...GIVEN THE DRY FUEL CONDITIONS...CRITICAL FIRE WX
CONDITIONS STILL EXIST FOR LATE THIS MORNING THROUGH EARLY THIS
EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR LMZ643>646.
&&
SHORT/LONG TERM...13/MRC
AVIATION/MARINE...09/REM
Hazardous weather outlook, Apr 2, 4:53 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
553 AM CDT FRI APR 2 2010
WIZ046-047-051-052-056>060-062>072-031100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
553 AM CDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
WARM AND WINDY CONDITIONS WILL CONTINUE TODAY...WITH NEAR
CRITICAL FIRE WEATHER CONDITIONS INTO EARLY THIS EVENING AS SOUTH
WINDS GUST TO 30 MPH. RELATIVE HUMIDITY VALUES WILL BE A LITTLE
HIGHER THAN PREVIOUS DAYS...RANGING BETWEEN 30 AND 35 PERCENT.
AGGRESSIVE FIRE BEHAVIOR CAN BE EXPECTED WITH ANY FIRE STARTS.
ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY WEST OF A
FOND DU LAC TO DELAVAN LINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH A BETTER
CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH WEDNESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ643>646-031100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
553 AM CDT FRI APR 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT. SOUTH WINDS
FREQUENTLY GUSTING TO 25 KNOTS OR BETTER WITHIN A MILE OR SO OF
SHORE WILL BUILD WAVES OF 3 TO 5 FEET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL EARLY SATURDAY MORNING.
SOUTH WINDS WILL EASE AND VEER WEST EARLY SATURDAY...WITH WAVES
SUBSIDING BELOW SMALL CRAFT ADVISORY LEVELS EARLY SATURDAY
MORNING.
WINDS AND WAVES WILL APPROACH SMALL CRAFT ADVISORY CRITERIA AT
TIMES FROM TUESDAY THROUGH THURSDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY...WITH A BETTER
CHANCE FOR THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY NIGHT.
REM
WWW.WEATHER.GOV/MKX
Strong Wind, Rock
- When
- April 2, 9:00 AM CST to 4:00 PM CST
- Where
- Rock forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in North Dakota, April 2, 2010$36 million · 12 events
- Heavy Snow and Winter Weather in Nevada, April 2 to 3, 20101 death · 2 events
- Hail and Damaging Winds in Oklahoma, April 2, 2010$410,000 · 1.75 in hail · 26 events
- Damaging Winds in Missouri, April 2, 2010$150,000 · 74 kt wind · 28 events
- Hail and Damaging Winds in Iowa, April 2, 2010$131,000 · 66 kt wind · 17 events
- Hail and Damaging Winds in Kansas, April 2, 2010$152,000 · 70 kt wind · 12 events
- High Wind and Strong Wind in Washington, April 2, 2010$90,000 · 69 kt wind · 6 events
- Damaging Winds in Kansas, April 2, 2010$75,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Oklahoma, April 2, 2010$32,000 · 70 kt wind · 12 events
- Damaging Winds in Texas, April 2, 2010$31,000 · 56 kt wind · 4 events
- High Wind and Strong Wind in Nevada, April 2, 2010$30,000 · 69 kt wind · 2 events
- Damaging Winds in Kansas, April 2, 2010$23,000 · 61 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228127.